Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Marquette, MI

July 14, 2021

NWS Marquette, MI issued this small craft advisory at Jul 14, 2021, 5:23 PM EDT. It took effect at Jul 15, 2021, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 14, 2021, 5:23 PM EDT (21:23 UTC)
In effect from
Jul 15, 2021, 6:00 AM EDT
Expired
Jul 15, 2021, 3:55 AM EDT
In force
Issued by
NWS Marquette, MI

The text

As transmitted.

494 
WHUS73 KMQT 142123
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
523 PM EDT Wed Jul 14 2021

LMZ221-248-250-150530-
/O.NEW.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
523 PM EDT Wed Jul 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt
  expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 6 AM to 2 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
133 
WHUS73 KMQT 150148
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
948 PM EDT Wed Jul 14 2021

LMZ221-248-250-151000-
/O.CON.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
948 PM EDT Wed Jul 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 6 AM to 2 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
404 
WHUS73 KMQT 150755
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
355 AM EDT Thu Jul 15 2021

LMZ221-248-250-150900-
/O.CAN.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
355 AM EDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 4:23 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 14, 4:23 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Marquette MI
423 PM EDT Wed Jul 14 2021

.SHORT TERM...(This evening through Thursday)
Issued at 421 PM EDT WED JUL 14 2021

WV imagery and RAP analysis indicated an upstream shrtwv and MCS
with thunderstorms draped from eastern MN through north central and
eastern WI. Additional strong/severe thunderstorms have developed
over portions of central and eastern upper Michigan along lake
breeze convergence areas where MLCAPE values were in the
1000-1500 J/Kg range.

CAMs and radar/satellite trends suggest that the MCS will continue
to lift northeast into Upper Michigan with rainfall amounts into the
0.5 to 1.5 inch rnage over much of the southeast half and the
heaviest rain through the south. Additional local rainfall amounts
to over 2 inches may be possible. Expect enough instability with
MUCAPE values remaining in the 1000-2000 J/Kg and modest effective
shear to 30 knots to support a few more strong storms.

Lingering shra/tsra are expected to lift out of central Upper
Michigan by mid morning with clearing from west to east into the
afternoon. Sunshine will help push temps back into the mid and upper
70s inland with readings closer to 70 near Lake Superior where
onshore northerly flow prevails.

.LONG TERM...(Thursday night through Wednesday)
Issued at 148 PM EDT WED JUL 14 2021

The longterm pattern will begin to trend warmer and drier, with
little to no pcpn chances expected outside of a diurnally forced pop-
up shower. Behind Thursday's exiting remnant potential MCS, heights
begin to rise as anomalous ridging builds over the Rockies. While
this will tend to drive downstream troffing and NW flow over Upper
Michigan, deterministic models and their ens means show an elongated
trof stretching from New England southwestward through the
Appalachians, which will induce some uncertainty in the models
towards this weekend. GEFS 500mb spaghetti plot shows decent
predictability through the weekend, before solns begin to diverge
towards the start of next week. This is visible in the EPS model
spread as well. Deterministic models continue to kick off waves
through the Central Plains into the Ohio River Valley this weekend
into the start of next week that slowly meander through the Ohio
River Valley, limiting the eastern extent of the ridge. As this wave
pulls away early next week, more persistent NW flow will be seen
over Upper Michigan with troffing east of the UP and ridging to the
west. Highs will trend through the 80s this weekend, approaching 90
Sunday into Monday for the warmest locations, before trending back
towards normal to slightly above normal by the middle of next week.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 141 PM EDT WED JUL 14 2021

VFR conditions should continue at KCMX and KIWD through the forecast
period. However, some light showers may develop at or near KIWD
this evening into tonight.

At KSAW, an isolated lake breeze shower or thunderstorm is possible
this afternoon but the chances were not high enough for mention
in the TAF. A larger area of showers and thunderstorms is expected
to lift northeast into Upper Michigan bringing rain and possibly
a few thunderstorms. Expect enough low level moisture with the
showers to drop conditions to MVFR this evening and to IFR
overnight as winds become northerly. Conditions should improve to
MVFR again Thursday morning.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 421 PM EDT WED JUL 14 2021

A low pressure moving through northern Lake Michigan tonight should
bring some northeasterly to northerly gusts up to 20 knots across
far southeastern Lake Superior early Thursday. Otherwise, expect
winds to be less than 20 knots for the forecast period.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JLB
LONG TERM...JAW
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, Jul 14, 4:09 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
409 PM EDT Wed Jul 14 2021

MIZ001-003-152015-
Keweenaw-Northern Houghton-
409 PM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of western Upper
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot and humid weather is expected this weekend into early next
week. Remember to stay hydrated if outside, and never leave
children or pets in a hot car.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ002-004>007-009>014-084-085-152015-
Ontonagon-Baraga-Marquette-Alger-Luce-Gogebic-Iron-Dickinson-
Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
409 PM EDT Wed Jul 14 2021 /309 PM CDT Wed Jul 14 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Thunderstorms are likely through tonight. Moderate to heavy
rainfall is possible across the south central and eastern parts
of Upper Michigan which could lead to localized minor flooding. A
few storms could be strong to severe this evening and contain
large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday morning, mainly over
eastern Upper Michigan.

There is a moderate swim risk for southern Schoolcraft County for
Thursday.

Hot and humid weather is expected this weekend into early next
week. Remember to stay hydrated if outside, and never leave
children or pets in a hot car.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-152015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
409 PM EDT Wed Jul 14 2021 /309 PM CDT Wed Jul 14 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

There is a chance of thunderstorms over eastern Lake Superior
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-152015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
409 PM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are likely through tonight. A few storms could be
strong to severe and contain large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday morning.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

In the hours before

Special weather statement, Jul 14, 3:17 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Marquette MI
217 PM CDT Wed Jul 14 2021

MIZ011-012-142000-
Dickinson MI-Menominee MI-
217 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND
NORTHERN MENOMINEE COUNTIES UNTIL 300 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermansville, or 22 miles west of Escanaba, moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Powers, Hermansville, Wilson, Spalding, Whitney, Waucedah, Faithorn
and Cunard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4564 8781 4565 8783 4566 8783 4568 8778
      4571 8783 4580 8781 4587 8732 4560 8733
TIME...MOT...LOC 1916Z 268DEG 5KT 4573 8754

RJC
Special weather statement, Jul 14, 3:40 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Marquette MI
340 PM EDT Wed Jul 14 2021

MIZ007-085-142030-
Northern Schoolcraft MI-Luce MI-
340 PM EDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Hulbert to 7 miles south of
M-28 between Shingleton and Seney. Movement was northeast at 15 mph.

Winds in excess of 30 mph and localized ponding of water will be
possible with these storms.

Locations impacted include...
Newberry, McMillan, Germfask, Seney, Manistique Lake, Helmer, Soo
Junction, Four Mile Corner and Dollarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4632 8524 4619 8625 4634 8606 4646 8524
TIME...MOT...LOC 1940Z 228DEG 13KT 4638 8527 4624 8621

JAW
Special weather statement, Jul 14, 3:53 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Marquette MI
353 PM EDT Wed Jul 14 2021

MIZ007-142030-
Luce MI-
353 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LUCE COUNTY UNTIL
430 PM EDT...

At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over
McMillan, or near Newberry, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Four Mile Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4634 8560 4637 8571 4649 8559 4644 8544
TIME...MOT...LOC 1953Z 219DEG 12KT 4636 8564

JAW
Special weather statement, Jul 14, 3:59 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Marquette MI
259 PM CDT Wed Jul 14 2021

MIZ011-012-142030-
Dickinson MI-Menominee MI-
259 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND NORTH
CENTRAL MENOMINEE COUNTIES UNTIL 330 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermansville, or 21 miles east of Iron Mountain, moving northeast at
5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hermansville, Waucedah and Cunard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4569 8773 4578 8779 4584 8754 4574 8746
      4570 8766
TIME...MOT...LOC 1958Z 234DEG 5KT 4575 8763

JAW
Special weather statement, Jul 14, 4:08 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Marquette MI
408 PM EDT Wed Jul 14 2021

MIZ013-142045-
Delta MI-
408 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELTA COUNTY UNTIL
445 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm near
U.S. 41 between Trenary and Rapid River, or 22 miles north of
Escanaba, moving northeast at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
U.S. 41 between Trenary and Rapid River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4602 8711 4607 8715 4614 8696 4604 8691
TIME...MOT...LOC 2008Z 235DEG 5KT 4607 8706

JAW
Special weather statement, Jul 14, 4:41 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Marquette MI
441 PM EDT Wed Jul 14 2021

MIZ007-142100-
Luce MI-
441 PM EDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lower Tahquamenon Falls State Park, or 13 miles southwest of
Paradise, moving northeast at 25 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Betsy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4650 8530 4656 8539 4667 8524 4655 8524
TIME...MOT...LOC 2040Z 229DEG 22KT 4655 8530

JAW

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:03 AM EDTSpecial Marine WarningMQT27 min
Jul 14, 2:07 PM EDTSpecial Weather StatementMQTAlger23 min
Jul 14, 2:39 PM EDTSpecial Weather StatementMQTAlger21 min
Jul 14, 2:47 PM EDTSpecial Weather StatementMQTSchoolcraft28 min
Jul 14, 3:11 PM EDTSpecial Weather StatementMQTSchoolcraft19 min
Jul 14, 3:14 PM EDTSpecial Weather StatementMQTLuce16 min
Jul 14, 3:16 PM EDTSevere Thunderstorm WarningMQTSchoolcraft17 min
Jul 14, 3:17 PM EDTSpecial Weather StatementMQTMenominee43 min
Jul 14, 3:28 PM EDTAreal Flood AdvisoryMQTDickinson, Menominee3 hr
Jul 14, 3:40 PM EDTSpecial Weather StatementMQTLuce50 min
Jul 14, 3:53 PM EDTSpecial Weather StatementMQTLuce37 min
Jul 14, 3:59 PM EDTSpecial Weather StatementMQTMenominee31 min
Jul 14, 4:08 PM EDTSpecial Weather StatementMQTDelta37 min
Jul 14, 4:16 PM EDTFlash Flood WarningMQTMenominee3 hr
Jul 14, 4:41 PM EDTSpecial Weather StatementMQTLuce19 min
Jul 14, 5:58 PM EDTSpecial Weather StatementMQTSchoolcraft47 min

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.